Reopening for Manuscript Submissions

2021-11-17

We are pleased to announce that The Mathematics Educator (TME) journal is finally reopening for manuscript submissions. The COVID-19 pandemic was hard on us all and the TME staff had to make the difficult choice to put a freeze in place until we could ensure that our hard-working team of editors and reviewers could maintain both the quality of our publications and their own well-being during a global pandemic. 

As we reopen, we look forward to continuing the legacy of our journal as well as ensuring that we provide equitable opportunities to all members of the research community. Which is why we are reaching out to the broader mathematics education research community and mathematics education departments to spread the word about our journal among its members, especially graduate students and early career researchers. 

In the meantime, TME editors have been contributing members of the anti-discrimination initiative with editors of mathematics education research journals around the world (see ICMI July 2021 newsletter announcement). The initiative seeks to cultivate mathematics education as a field of research that is inclusive of all its contributors. Thus, TME is committed to the principle that the review process must practice anti-discrimination while it exercises its role in helping authors improve their production and helping editors ensure the scholarly excellence of published manuscripts. 

Why publish with TME? 

We are a peer-reviewed journal that has been in print since 1990. Our journal is unique because it is run by the mathematics education graduate students at the University of Georgia, as part of the Mathematics Education Student Association (MESA, est. 1987). 

We are an excellent venue for early career academics to experience the double-anonymous peer-review and publishing process because we have a history of quality publications (see Williams & Leatham, 2017) and, due to our position as doctoral students, our editorial staff and associate editors aim to provide a supportive environment for researchers new to the publishing process. 

 

James Drimalla & Aida Alibek 

TME Editors 

 

Reference: 

Williams, S. R., & Leatham, K. R. (2017). Journal quality in mathematics education. Journal for Research in Mathematics Education, 48(4), 369-396.